From Chicago, Illinois, USA:
My four year old son is on multiple injections of Lantus (insulin glargine) in the morning and Humalog with meals, and while his blood sugars during the day are within normal limits, he has a rise of about 100 mg/dl [5.6 mmol/L] from 9:00 pm-midnight which seems like an odd time for a rise. He drops on his own (20 mg/dl [1.1 mmol/L]) from 3:00-6:00 am. It seems as soon as he stops moving and lays down his sugar goes up. I have tried mixing Regular with Humalog at dinner, and changing his dinner meal to low-fat, low glycemic meals. High fat meals make the rise worse. I like using Lantus, but what can I add to it to help the rise from 9:00 pm-midnight?
I wonder if you might not be expecting too much. For a four year old with type 1 diabetes, you don't want him low during the night, and it seems you are avoiding this.
That said, how many carbs are there in his snack at bedtime? Adding fast insulin at bedtime means two shots, and maybe the risk of a low, but it's likely he needs some. What is the actual glucose at bedtime and in the morning? If they're okay, then I surely would ignore this. Low is bad.
Original posting 10 Mar 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.